Alert archive / Washington / River Flood Warnings in 2021
River Flood Warning 36, NWS Portland, OR
NWS Portland, OR issued this river flood warning at Dec 11, 2021, 10:27 AM PST for Wahkiakum County, Washington. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 11, 2021, 10:27 AM PST (18:27 UTC)
- Expired
- Dec 11, 2021, 9:32 PM PST
- In force
- 11 hr
- Issued by
- NWS Portland, OR
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wahkiakum County, WA
The radar
The Portland,OR radar (KRTX), 86 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grays River at Covered Bridge near Rosburg (GRRW1).
- Action stage
- 27.5 ft
- Minor stage
- 28.5 ft
- Moderate stage
- 30.5 ft
- Major stage
- 32.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
525
WGUS46 KPQR 111827
FLWPQR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Portland OR
1027 AM PST Sat Dec 11 2021
...The National Weather Service in Portland OR has issued a Flood
Warning for the following rivers in Washington...
Grays River near Rosburg affecting Wahkiakum County.
For the Nw Oregon / Sw Washington Coast...including Rosburg...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued this evening at 1030 PM PST.
&&
WAC069-120630-
/O.NEW.KPQR.FL.W.0036.211211T1827Z-211212T1033Z/
/GRRW1.1.ER.211211T1520Z.211211T1615Z.211212T0432Z.UU/
1027 AM PST Sat Dec 11 2021
...FLOOD WARNING IN EFFECT FROM THIS MORNING THROUGH LATE TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Grays River near Rosburg.
* WHEN...Through late this evening.
* IMPACTS...Above 12.0 feet, expect some flooding of roads along and
near the Grays River, including roadway approaches to the Altoona
Bridge over the Grays, and portions of Covered Bridge Road,
Barr-Durrah Road, and Loop Road near Rosburg and Hwy 4.
* ADDITIONAL DETAILS...
- At 8:15 AM PST Saturday the stage was 12.9 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:15 AM PST Saturday was 12.9 feet.
- Forecast...The river is expected to fall below flood stage
this evening and continue falling to 8.1 feet late Tuesday
morning.
- Flood stage is 12.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4632 12368 4633 12368 4636 12361 4636 12358
4637 12356 4636 12355 4634 12358 4634 12361
4631 12366
$$
Neuman2 follow-up statements
956
WGUS86 KPQR 112216
FLSPQR
Flood Statement
National Weather Service Portland OR
216 PM PST Sat Dec 11 2021
...The Flood Warning continues for the following rivers in
Washington...
Grays River near Rosburg affecting Wahkiakum County.
For the Nw Oregon / Sw Washington Coast...including Rosburg...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight at 200 AM PST.
&&
WAC069-121045-
/O.CON.KPQR.FL.W.0036.000000T0000Z-211212T1033Z/
/GRRW1.1.ER.211211T1520Z.211211T1615Z.211212T0432Z.UU/
216 PM PST Sat Dec 11 2021
...FLOOD WARNING REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH LATE
TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Grays River near Rosburg.
* WHEN...Until just after midnight tonight.
* IMPACTS...Above 12.0 feet, expect some flooding of roads along and
near the Grays River, including roadway approaches to the Altoona
Bridge over the Grays, and portions of Covered Bridge Road,
Barr-Durrah Road, and Loop Road near Rosburg and Hwy 4.
* ADDITIONAL DETAILS...
- The river crested near 14.1 feet late Saturday morning. The
river is near 13.5 feet as of Saturday afternoon and the
river will continue to subside through tonight.
- Forecast...The river is expected to fall below flood stage
tonight.
- Flood stage is 12.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4632 12368 4633 12368 4636 12361 4636 12358
4637 12356 4636 12355 4634 12358 4634 12361
4631 12366
$$
Neuman115
WGUS86 KPQR 120532
FLSPQR
Flood Statement
National Weather Service Portland OR
932 PM PST Sat Dec 11 2021
...The Flood Warning is cancelled for the following rivers in
Washington...
Grays River near Rosburg affecting Wahkiakum County.
WAC069-120645-
/O.CAN.KPQR.FL.W.0036.000000T0000Z-211212T0532Z/
/GRRW1.1.ER.211211T1520Z.211211T1900Z.211212T0207Z.UU/
932 PM PST Sat Dec 11 2021
...FLOOD WARNING IS CANCELLED...
The Flood Warning has ended for
the Grays River near Rosburg.
* ADDITIONAL DETAILS...
- At 8:15 PM PST Saturday the stage was 11.6 feet.
- Forecast...The river crested at 12.7 earlier this afternoon.
As of 930 PM the river is below flood stage and will recede
over night.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4632 12368 4633 12368 4636 12361 4636 12358
4637 12356 4636 12355 4634 12358 4634 12361
4631 12366
$$
01What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this river flood warning went out at Dec 11, 10:09 AM PST, 18 minutes earlier.
Area forecast discussion, Dec 11, 10:09 AM PST, 18 minutes before
Area Forecast Discussion
National Weather Service Portland OR
1009 AM PST Sat Dec 11 2021
.SYNOPSIS...A strong front will move through the region today
accompanied by strong southerly winds, rain, and heavy snow in
the Cascades. Cool and wet weather continues from Sunday into
next week.
&&
.SHORT TERM...THROUGH MONDAY NIGHT...Early morning surface
analysis places a strong cold front approximately 100 miles
offshore of the north Oregon Coast. In the upper levels, broad
onshore flow is present across the region ahead of a deepening
trough descending southward from the Gulf of Alaska.
Precipitation is spreading across the region from NW to SE ahead
of the front, along with strong southerly winds. The coastal
High Wind Warning and Willamette Valley Wind Advisory both
appear to be on track, with gusts of 50-60 mph observed so far
along the coast and 35-40 mph gusts in the Salem area overnight.
Expect winds to peak later this morning and then start to
diminish between roughly 10 AM and noon as the front starts to
move inland. Rain amounts remain in line with previous
forecasts, with around 2 inches expected at the coast and as
much as 3 inches in parts of the Coast Range. Meanwhile, valley
locations could see as much as 1.5 inches of rain through early
Sunday morning. This will certainly result in some rises on
local rivers, but we are still not expecting widespread hydro
concerns at this time. Will continue to closely monitor some of
the more responsive river basins over the weekend. Turning to
winter weather, heavy snow remains on track for the Cascades
today through Sunday morning. Opted to start the Winter Storm
Warning a few hours early for the Oregon Cascades as snow is
already well underway and will only intensify through the
morning hours as upslope flow increases and better forcing
arrives in the upper levels. Snow levels are initially fairly
high and will rise somewhat through the first part of the day as
a warm nose moves through ahead of the front. This will send
snow levels above 4000 feet in the Coast Range and serve to
mitigate any winter weather concerns there. Snow levels in the
Cascades will mostly be in the 3000-3500 ft range today before
eventually coming down to 2000-2500 ft overnight and as low as
1500 ft by Sunday morning. Expect storm total accumulations of
1-2 feet above 3000 ft including the passes, with anywhere from
8-15 inches at lower elevations as snow levels come down
tonight. Additionally, the combination of increased forcing and
modest instability could be enough for another round of low
topped thunderstorms near the coast later today through much of
the day Sunday as the upper trough remains offshore.
Precipitation will transition to a more showery regime on Sunday
as upper level troughing arrives over the region in the wake of
the front, with snow levels generally hovering around 2000 feet
and possibly a bit lower as 850 mb temps fall to around -5 C.
This could bring some snow to the higher points in the Coast
Range, but winter weather concerns will continue to be tempered
by relatively light QPF amounts.
Cool and showery weather remains in the forecast through Monday
as the main trough axis remains offshore and digs southward
along the CA coast. There are still some indications of a
secondary surface low spinning up and tracking north through the
coastal waters, although models are struggling to capture this
feature. Generally speaking, this could result in another period
of enhanced rainfall and locally windier conditions along the
coast on Monday. /CB
&&
.LONG TERM...TUESDAY THROUGH FRIDAY...Not much change in
thinking for the extended as a generally cool and wet pattern
persists through much of next week. WPC 500 mb cluster
analysis, along with the majority of models and their ensembles,
show upper level troughing persisting over the Pacific
Northwest through Thursday. At the surface weak low pressure and
onshore flow will likely maintain a showery weather pattern.
Ensemble and NBM guidance suggest Wednesday could be the wettest
day in the long term period, but not expecting any strong
fronts to impact the region at this time. Snow levels will
generally hover around 1000 ft through Tuesday night as the
colder air filters into the region. Also expect chilly mornings
with temperatures falling to near freezing Tue and Wed mornings.
NBM guidance along with some ensemble members show around a 30%
chance of a trace amount of snow in the lowlands, but do not
expect any accumulation. Toward the end of the week models are
split between continued troughing or weak ridging over the
region, but a period of drier weather appears possible late
Thursday into Friday. CB/DH
&&
.AVIATION...18z TAFs: Strong winds and moderate rain will
continue to shift across the area this morning as a cold front
slides southeastward across the Pacific Northwest. This will
bring primarily a mixture of MVFR and IFR conditions along the
coast and VFR conditions and occasional and spotty MVFR
conditions for inland taf sites. Expect all sites to transition
to predominantly VFR conditions behind the cold front. Low to mid
level cold air advection should keep the lower atmosphere fairly
well mixed and only allow sites to briefly dip into MVFR
thresholds overnight and into Sunday.
For detailed regional Pac NW aviation weather information, go
online to: https://weather.gov/zse
KPDX AND APPROACHES...Strong winds and moderate rain will
continue to shift across the area this morning as a cold front
slides southeastward across the Pacific Northwest. This will
bring primarily VFR conditions with occasional and spotty MVFR
conditions. Low to mid level cold air advection should keep the
lower atmosphere fairly well mixed overnight and result in any
dips into MVFR thresholds being rather temporary and primarily
confined to passing showers. /Neuman
&&
.MARINE...Strong Gale Force winds to low end Storm Force winds
are materializing across the waters this morning. These winds are
occurring ahead of a cold front that is dropping southeastward
across the waters. The front is currently pushing through the
waters off Cape Lookout and should continue to shift southward
for the next several hours. Seas have spiked up into the 18-23 ft
range, but should subside a few feet temporarily as winds back
off behind the front. Nonetheless, a westerly swell pushing 17-19
ft should push into the waters later this afternoon and evening
so expect seas to climb back up slightly. Expect primarily Small
Craft Advisory level wind gusts of 25 to 30 kt behind the front,
which should last well into Sunday. Unsettled weather continues
into next week with more info in the afternoon update.
BEACH HAZARDS...A beach hazards statement is in effect beginning
this evening for Sunday and Monday as an approximately 18 ft at
14 second westerly swell pushes ashore. This will result in an
increased risk of sneaker waves along the coast. /Neuman
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...Winter Storm Warning until 8 AM PST Sunday for Cascades in Lane
County-Northern Oregon Cascades.
High Wind Warning until 1 PM PST this afternoon for Central
Oregon Coast.
Wind Advisory until 3 PM PST this afternoon for Central
Willamette Valley-Greater Portland Metro Area-South
Willamette Valley.
WA...Winter Storm Warning until 8 AM PST Sunday for South Washington
Cascades.
PZ...Small Craft Advisory until 3 AM PST Monday for coastal waters
from Cape Shoalwater WA to Cascade Head OR out 60 nm.
Gale Warning until 3 PM PST this afternoon for Waters from
Cascade Head to Florence OR from 10 to 60 nm.
Small Craft Advisory until 4 PM PST Sunday for Columbia River
Bar.
Storm Warning until noon PST today for Coastal waters from
Cascade Head to Florence OR out 10 nm.
&&
www.weather.gov/portland
Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortlandIn the hours before
Local storm report, Dec 11, 10:16 AM PST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PORTLAND OR
1016 AM PST SAT DEC 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM NON-TSTM WND GST I-5 BRIDGE NB 45.62N 122.67W
12/11/2021 M50 MPH CLARK WA DEPT OF HIGHWAYS
FIRST QUALIFYING WIND GUST. WEST SOUTHWEST
WIND 29 MPH GUST TO 50 MPH.
0132 AM NON-TSTM WND GST 5 ESE HEBO 45.21N 123.75W
12/11/2021 M58 MPH YAMHILL OR MESONET
FIRST QUALIFYING WIND GUST. WEST SOUTHWEST
WIND 25 MPH GUST TO 58 MPH.
0400 AM NON-TSTM WND GST 2 WNW GARIBALDI 45.57N 123.96W
12/11/2021 M59 MPH TILLAMOOK OR MESONET
SOUTH WIND 44 MPH GUST TO 59 MPH.
1231 AM NON-TSTM WND GST LINCOLN CITY 44.98N 124.01W
12/11/2021 M61 MPH LINCOLN OR MESONET
FIRST QUALIFYING GUST. SSW WIND 16 MPH GUST
TO 61 MPH.
0147 AM NON-TSTM WND GST 2 SE YACHATS 44.29N 124.08W
12/11/2021 M58 MPH LINCOLN OR MESONET
FIRST QUALIFYING WIND. SSW WIND 17 MPH GUST
TO 58 MPH.
0220 AM NON-TSTM WND GST YAQUINA BAY BRIDGE 44.62N 124.06W
12/11/2021 M62 MPH LINCOLN OR DEPT OF HIGHWAYS
FIRST QUALIFYING WIND GUST. WINDS 37 MPH
GUST TO 62 MPH.
0600 AM NON-TSTM WND GST 1 WSW SOUTH BEACH 44.61N 124.07W
12/11/2021 M63 MPH LINCOLN OR MESONET
FIRST QUALIFYING WIND GUST. SOUTH WIND 51
MPH GUST TO 63 MPH.
1144 PM NON-TSTM WND GST 1 W ASTORIA 46.19N 123.85W
12/10/2021 M58 MPH PZZ210 OR DEPT OF HIGHWAYS
FIRST QUALIFYING WIND GUST. SOUTHWEST WINDS
48 MPH GUST 58 MPH.
0900 AM HEAVY RAIN 4 E CANNON BEACH 45.90N 123.87W
12/11/2021 M1.81 INCH CLATSOP OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 9 AM.
0530 AM TSTM WND DMG NEAR ALBERTA PARK 45.56N 122.65W
12/11/2021 MULTNOMAH OR PUBLIC
TREE DOWN - DIAMETER AROUND 6+ INCHES.
0641 AM HEAVY RAIN 2 WSW MCMINNVILLE 45.21N 123.23W
12/11/2021 M1.50 INCH YAMHILL OR PUBLIC
0900 AM HEAVY RAIN 1 S AMBOY 45.89N 122.45W
12/11/2021 M1.04 INCH CLARK WA TRAINED SPOTTER
RAINFALL SINCE MIDNIGHT.
0930 AM HEAVY RAIN COUGAR 46.05N 122.30W
12/11/2021 M2.83 INCH COWLITZ WA TRAINED SPOTTER
24 HOUR RAINFALL FROM 930 AM-930 AM.
&&The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 5:20 AM PST | Beach Hazards Statement | PQR | 61 hr | |
| Dec 11, 2:54 PM PST | Winter Weather Advisory | PQR | 54 hr |
Nearby
River Flood Warnings in Washington, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.